HomeZyrtecDangerous to mix Zyrtec with Tylenol Cold?
Posted in Zyrtec on 24th May 2014

Dangerous to mix Zyrtec with Tylenol Cold?
I had a real problem this morning at school: On an empty stomach, I took two Tylenol Cold Severe’s (as directed) for my now on-going cold, and then one Zyrtec (as directed) for my allergies. I took them all in the same minute. I drove to school. Arriving, I felt dizzy — like I was going to faint, and my stomach didn’t feel so good. I don’t know if I had an allergic reaction to one of the medications, or if mixing them just wasn’t the best idea? The thing is, I checked the ingredients. They’re COMPLETELY different. Zyrtec is just an antihistamine. Tylenol Cold is Acetaminophen, Phenlephrine HCI, Dextromethorpan HBr and Guaifenesin. There aren’t any warnings, too, so I’m a but puzzled.
Sort of. I’ve taken them a few hours a part in the past; had moderately similar side effects. And it’s not drowsiness — it’s actual faintness, and I feel like my stomach has a “void” or something. My head hurts, too, if I remember correctly. It definitely feels like side effects — something not normal, as opposed to drowsiness.

Best answer(s):

Answer by kelly d
have you taken all of those before? It is a lot of mediation at once. Zyrtec says non drowsy but it does cause drowsiness in i think around 10-15% of people, so that might be it

Answer by Ian
The decongestant phenylephrine alone could be responsible for your symptoms. All decongestants can have a stimulant effect leading to increased heart rate, excitability, irritability, etc.

Nausea is a possible side effect for all of them too.

Chances are it was the phenylephrine in the Tylenol product that made you feel that way.

Answer by jannsody
Please call your pharmacist and ask about any drug interactions. I personally can’t take Zyrtec or the medication that is a Zytec derivative called ‘Xyzal’ as it had given me nightmares. Zyrtec is known to cause dizziness in some people in and of itself without having taken another medication, too. Please talk with your pharmacist (and doctor) about it. Please feel better soon.

Edit: If still feeling the faintness, please don’t hesitate to call 9-1-1 or ask a family member or friend to drive you to the emergency room. No one wants you to fall down and then bump your head and get a head injury or fracture a bone. Please take good care of yourself and be well.

Answer by Jake
the big issue would be the Tylenol (acetaminophen). a large number of people will feel sick to their stomach (as you did) if taken on an empty stomach. antihistamines (Zyrtec) prevent allergic reactions so i don’t think your having a reaction to anything in Tylenol Cold or Zyrtec. biggest thing to do is just have something in your stomach for any Tylenol products you take even as much as 1 or 2 crackers.

and the faintness could come from 1 of 2 things. 1. just plan drowsiness from the Zyrtec 2. guaifenisin to put it simple sucks the water out of your system to help break up mucus in your chest so you could have been dehydrated if you didn’t have enough water with the pills.

Related Post for Latest Zyrtec News

Latest Zyrtec News
Latest Zyrtec News
Latest Zyrtec News
Pharmacists' Picks: Top Recommended Health Products
Latest Zyrtec News